MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT Ø0.8 L64/33 F/CORE HOLE; BIT, DRILL

SYNTHES GMBH DRILL BIT Ø0.8 L64/33 F/CORE HOLE; BIT, DRILL
Catalog Number 03.130.000
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in columbia as follows: it was reported on (b)(6) 2023, the drill bit is broken and a piece of it remains in the patient's bone, the specialist reports that it does not pose a risk to the patient.No other information was provided.This report is for one (1) drill bit ø0.8 l64/33 f/core hole this is report 1 of 1 for complaint #:(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: investigation summary photo investigation the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment (source file - fw external reporte de novedad leonardo valencia restrepo clínica ces compact hand av colectivo 393292).Visual analysis of the photo revealed that the tip of drill bit ø0.8 l64/33 f/core hole, p/n: 03.130.000, lot: f-19566, broke off.The broken fragment was not visible in the provided evidence.The allegation of embedded device was not confirmed since no postoperative images to assess the condition were provided.No other problem identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for drill bit ø0.8 l64/33 f/core hole, p/n: 03.130.000, lot: f-19566.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : part: 03.130.000 lot no: f-19566 release to warehouse date: 13 july, 2016 manufacturing site: werk selzach supplier: sphinx werkzeuge ag a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Note; dhr review was retrieved from pi-16715791385193911, as the lot number is the same for the impacted products.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that the drill bit was found broken from the fluted tip.The broken fragment was not returned for examination.No postoperative x-rays or photos were provided to confirm the embedded device.No other issues were found.A dimensional inspection was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The drawings reflecting the current and manufactured revisions were reviewed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL BIT Ø0.8 L64/33 F/CORE HOLE
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16674070
Report Number8030965-2023-04068
Device Sequence Number15064196
Product Code HTW
UDI-Device Identifier07611819682948
UDI-Public(01)07611819682948
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.000
Device Lot NumberF-19566
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown